Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 20, 2012, 5:04 AM CDT for Ottawa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 5:04 AM CDT (10:04 UTC)
- Expired
- May 20, 2012, 5:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WWUS84 KTSA 201004
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT SUN MAY 20 2012
OKZ058-201030-
OTTAWA OK-
504 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OTTAWA
AT 504 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PEORIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3672 9461 3668 9467 3696 9480
3701 9467 3700 9462
TIME...MOT...LOC 1004Z 237DEG 25KT 3685 9463
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 20, 3:38 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 20, 3:38 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 338 AM CDT SUN MAY 20 2012 .DISCUSSION... 08Z SURFACE ANALYSIS DEPICTS SYNOPTIC BOUNDARY ACROSS SERN KS TO WEAK WAVE NEAR PNC...THEN SW INTO THE TX PANHANDLE. MORE DIFFUSE BOUNDARY NOTED ACROSS CNTRL OK INTO PARTS OF SERN OK...AS A RESULT TO SLOW MOVING CONVECTION CURRENTLY OVER CNTRL OK. WILL NEED TO KEEP AN EYE ON THIS ACTIVITY AS IT HAS BEEN PRODUCING LOCALLY HEAVY RAIN...ALTHOUGH EXPECT A GRADUAL DECREASE IN STRENGTH OVER THE NEXT FEW HOURS. MAIN FRONT WILL EVENTUALLY SETTLE INTO PARTS OF ERN OK LATER TODAY...AND HAVE MAINTAINED HIGHEST CHANCE POPS GENERALLY ALONG AND BEHIND THE BOUNDARY. CLOUDS/AREAS OF OF PRECIP WILL HOLD TEMPS DOWN SOME...WITH READINGS SEVERAL DEGREES COOLER THAN THE PAST FEW DAYS. SURFACE FRONT WILL DIP SLOWLY S THIS EVENING...EVENTUALLY STALLING OVER NRN TX SUNDAY NIGHT. POPS WILL BE GRADUALLY DIMINISHING DURING THIS PERIOD...WITH ONLY LINGERING SHOWERS POSSIBLE INTO MONDAY ACROSS SERN OK. A COOLER AND DRIER AIRMASS WILL BE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH TEMPS FALLING BACK CLOSER TO SEASONAL NORMS. SLY LOW-LEVEL FLOW RETURNS BY TUESDAY...WITH THE ECMWF/GFS IN GOOD AGREEMENT DEVELOPING A LARGE UPPER RIDGE ACROSS THE LOWER MS VALLEY LATE THIS WEEK. HOT/HUMID WEATHER IS EXPECTED TO CONTINUE INTO THE MEMORIAL DAY WEEKEND...AND HAVE GONE SEVERAL DEGREES WARMER THAN MEX WITH AFTERNOON HIGHS WITH UPPER 80S/LOWER 90S EXPECTED AREAWIDE. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 59 79 57 / 40 30 10 0 FSM 85 62 82 57 / 30 30 20 10 MLC 84 61 82 57 / 30 30 20 0 BVO 80 55 78 52 / 40 20 10 0 FYV 80 54 76 49 / 40 30 10 10 BYV 80 56 75 51 / 40 30 10 0 MKO 81 60 78 55 / 40 30 20 0 MIO 80 57 76 53 / 40 20 10 0 F10 80 60 79 57 / 40 30 20 0 HHW 86 64 84 62 / 20 20 30 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....18
Hazardous weather outlook, May 20, 5:02 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 AM CDT SUN MAY 20 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 AM CDT SUN MAY 20 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT WILL SLOWLY MOVE TO THE SOUTHEAST ACROSS THE AREA TODAY BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS ALONG WITH IT. THUNDERSTORMS CURRENTLY OVER SOUTH-CENTRAL OKLAHOMA MAY AFFECT PORTIONS OF EASTERN OKLAHOMA THIS MORNING BEFORE DISSIPATING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...HIGH WIND POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS THE COLD FRONT MOVES INTO NORTH TEXAS. UNSEASONABLY HOT CONDITIONS ARE EXPECTED MID-WEEK INTO THE WEEKEND AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 1:26 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN MAY 20 2012
OKZ057-200730-
CRAIG OK-
126 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 127 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3684 9501 3685 9543 3701 9539 3700 9504
TIME...MOT...LOC 0627Z 260DEG 12KT 3695 9530Special weather statement, May 20, 1:56 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012
OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557Special weather statement, May 20, 5:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT SUN MAY 20 2012
OKZ058-201030-
OTTAWA OK-
504 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OTTAWA
AT 504 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PEORIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3672 9461 3668 9467 3696 9480
3701 9467 3700 9462
TIME...MOT...LOC 1004Z 237DEG 25KT 3685 9463The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:26 AM CDT | Special Weather Statement | TSA | Craig | 64 min |
| May 20, 1:56 AM CDT | Special Weather Statement | TSA | Wagoner | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.